MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 00711177
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of this event was not retained by the user facility for evaluation.Without a returned device, the cause of the problem could not be determined.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath." steris endoscopy has requested that the distributor offer in-service training to the user facility.No further issues have been reported.
 
Event or Problem Description
The distributor reported that the control wire of a raptor grasping device broke during procedural use.The jaws of the device were left in an open position and it could not be withdrawn through the endoscope, requiring removal and replacement of the endoscope to complete the patient procedure.A procedural delay was reported as a result of this event.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key10101283
Report Number1528319-2020-00014
Device Sequence Number3636934
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public(01)00816765011317
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K120084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number00711177
Device Catalogue Number00711177
Device Lot Number1914823
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1